How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 2811
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

Thanks . I am concerned that I am developing a skin rash

Customer Question

Thanks for answering. I am concerned that I am developing a skin rash from trimethoprim Should I stop taking this ??
JA: How long have you been dealing with the skin issue? Have you noticed any major changes in your overall skin or nails recently?
JA: Please give me a bit more information, so the Doctor can help you best.
Customer: No. Just neck and chest skin rash
JA: Is there anything else important you think the Doctor should know?
Customer: No. I have a uti
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 4 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 4 months ago.


Im sorry to hear about your situation. Can you tell did the rash start only after starting the trimethoprim and if so, how many doses did you take of the drug before the rash appeared? Secondly can you upload a picture of the rash?

Expert:  Dr. Muneeb Ali replied 4 months ago.

It seems as if youre offline, so ill leave an answer for you and we can discuss it later if you want.

Well if the rash is red in color and slightly raised and it only appeared within a couple of days of starting the drug then it is possible that it is due to the drug itself. Usually drug rashes would also cause itching in the region and may spread rapidly to the rest of the body. Now the safest thing to do here would be to stop the drug ONLY AFTER contacting your doctor and having him change the antibiotic to another one. In the meantime you can use OTC anti histamines to counter the rash such as benadryl, zyrtec or allegra. In addition sometimes topical steroid creams MAY be needed. But the best thing to do here is to contact your doctor, have him change your antibiotic to another one and then stop using the drug.

Do you have any more questions?

If you are satisfied, Please leave a POSITIVE rating by clicking on the stars below, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating.

Related Medical Questions